Chat Now!   Member Gallery    Anxiety Zone Wire    Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Prozac question  (Read 98 times)

0 Members and 1 Guest are viewing this topic.

Offline Beegee

  • Newbie
  • *
  • Posts: 4
  • Rec's: 0
  • Personal text
    • Poke This Member
Prozac question
« on: May 03, 2014, 08:45:53 PM »
Hey all,
First time poster here.  So my life was great...good job, girlfriend, friends, loving family when out of nowhere I experienced my first panic attack.  A few weeks of being miserable went by and things were actually starting to get better. I was able to make it through work and was even able to attend a wedding and start socializing w my friends again.  Or course I still had my bad moments but I thought I was making progress.  Anyways after the wedding I had another bad day and was talked into starting prozac to "get my mind back in balance" by my mom and pdoc.  The first night on the pill I had one of the worst panic attacks off my life and my anxiety got so bad I had to call out work the next 3 days.  All I did was cry.  I felt hopeless. The appetite and normal sleep pattern I had gotten back we're eliminated by the second day I was on the med. I was having anxiety symptoms I never had in the past.  After 3 days on the drug I couldn't take it anymore and quit cold turkey.  Since I quit I have felt better but I am still getting a tingling sensation every now and then in my body and have a had a fee panic attacks.  I was on 20mg for only 3 days could I be experiencing withdrawls? I have been off it for two days and while I'm starting to feel better I was wondering if it could just be in my mind?  I am not depressed by any means just had a bad case of panic and anxiety that came out of the blue so maybe prozac wasn't right for me I'm the first place.  I have had moments with anxiety in the past and have always beat it without medication so it angers me even more that I was guilted into prozac.  Any comments or similar experiences would be great.  Thanks everyone!
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 650
  • Country: us
  • Rec's: 20
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Prozac question
« Reply #1 on: May 03, 2014, 11:27:33 PM »
Hi Beegee, and welcome to Anxiety Zone!  My name is Chuck, and I am one of the Global Moderators here on the site.

You are now a member of our community, where you will find support and advice from other members in similar situations.   It's always nice to find someone else who understands, and to know you're not alone.

We have sections in the forum that address specific concerns, so feel free to post or start a new topic in the section that best fits your situation.  Feel free to explore the rest of the forum.  You may find the other topics helpful, and you may be able to offer advice or support to someone else.

We also have a chat room for members over the age of 18.  Once you have made three meaningful posts, you will be allowed access to the chat room.

BeeGee, I'm sorry about what you are experiencing with panic attacks and panic disorder.  I too suffer from these conditions.

Anxiety and depressive disorders are real disease processes, no different than diabetes or arthritis.  Anti-depressants, such as Prozac, used to treat these disorders, will often produce temporary side effects such as the ones you experienced.  They can be very unpleasant, but they usually only last a few weeks.  An increase in both anxiety and panic attacks (frequency and intensity), are often seen when starting a selective serotonin reuptake inhibitor (SSRI) such as Prozac.  My anxiety went through the roof when I started an SSRI anti-depressant some five months ago.

With only taking three doses of Prozac, you are not going through withdrawals.

I encourage you to research anti-depressants and how they work.  They are real life savers to millions of people, including myself.  I hope you will keep an open mind to their use.

The very best to you, Beegee!...  Chuck :grinning-smiley-003:
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3712
  • Country: au
  • Rec's: 85
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Prozac question
« Reply #2 on: May 04, 2014, 01:06:22 AM »
I had another bad day and was talked into starting prozac to "get my mind back in balance"

Welcome to Anxiety Zone,

There is nothing wrong with your mind, but there may be with your brain, though it isn't a chemical imbalance as often claimed. Anxiety disorders and depression seem to be due to a loss of brain cells in the hippocampal regions of the brain due to chronic stress hormone exposure which not only kills brain cells but inhibits new ones from growing. Antidepressants reverse this loss, as does therapy.

Quote
I was on 20mg for only 3 days could I be experiencing withdrawls? I have been off it for two days and while I'm starting to feel better I was wondering if it could just be in my mind?

It isn't withdrawal, but anxiety. Antidepressants do produce dependence so must be weaned off rather than quit "cold-turkey" but you need to take them for several months before this becomes an issue, plus Prozac has a very long half-life taking over 40 days to be completely eliminated which makes it effectively self-tapering.

Antidepressants will often make anxiety worse initially because if the almost immediate increase in serotonin activity, but this reverses after a few weeks. There is no way of preventing this in those affected, however, it can be made tolerable by starting on a low dose, for Prozac no more than 10mg, possible 5mg if the effects are severe, and increasing it by the same amount every 7-10 days until the target dose is reached. The easiest way of starting on the smaller doses is to get Prozac in 10mg scored tablets. It is possible to formulate smaller doses by dissolving the contents of the 20mg capsules in orange juice, but it is more of a hassle.

Small doses of one of the benzodiazepines like Xanax (alprazolam) or Klonopin (clonazepam) can help ease you past any rough spots too. If your doctor is a benzophob then ask for hydroxyzine, an antihistamine with mild anti anxiety properties.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
915 Views
Last post September 12, 2008, 12:54:21 AM
by bird
6 Replies
635 Views
Last post June 24, 2011, 04:34:07 PM
by Irishmanwrites
1 Replies
657 Views
Last post July 20, 2011, 09:19:00 AM
by dancer67
1 Replies
331 Views
Last post October 14, 2012, 11:19:29 PM
by insights
2 Replies
303 Views
Last post October 22, 2012, 08:26:41 AM
by kmed1224
6 Replies
287 Views
Last post November 23, 2012, 05:51:42 PM
by insights

anything